MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON
Catalog Number 300613
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Oily substance visible in the 20ml syringe.Greasy substance in the 20ml squirt, easily visible.Customer concerned about possible health risks.Same complaint was reported on 11-03 for the 50ml syringe.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for correction/device evaluation: correction: following submission of initial mdr, it was identified the second impacted lot was not submitted.Additional impacted lot 2311127.Batch creation: 2023-11-27.Batch expiration: 2028-10-31.Full udi: (b)(4).Device evaluation: no photos or physical samples of the 20ml syringe involved in this incident, were available for investigation.Lubricant is employed during the syringe assembly process to help facilitate movement of the plunger and stopper.The silicone employed in this product is a medical grade silicone authorized for product use.Silicone content tests are performed during the manufacturing process of each lot number.Results were reviewed for lot 2311127 and 2312044 and were found to be within specification.A device history review was performed for reported lots 2311127 and 2312044, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Six retained samples were used for additional evaluation.All product was inspected, no evidence of silicone was observed within the syringes and silicone content testing confirmed the product met required specifications.Due to the viscosity of the lubricant, it is possible to see evidence of it when moving the stopper from being fully seated at the top of the syringe, this does not indicate that the silicone is in excess.A project has been initiated to further review our silicone process.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
SYRINGE 20ML E/T
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19096675
Report Number3003152976-2024-00226
Device Sequence Number17959100
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public(01)30382903006138
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300613
Device Lot Number2312044
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown